Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 9, 2008, 4:09 AM PDT. It took effect at Aug 9, 2008, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 4:09 AM PDT (11:09 UTC)
- In effect from
- Aug 9, 2008, 11:00 AM PDT
- Expired
- Aug 9, 2008, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 091109 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 409 AM PDT SAT AUG 9 2008 NVZ451-100300- /O.NEW.KLKN.FW.W.0009.080809T1800Z-080810T0300Z/ HUMBOLDT COUNTY- 409 AM PDT SAT AUG 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 451 - HUMBOLDT COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM WILL BRUSH THE STATE TODAY BRINGING INCREASED WINDS AS RELATIVE HUMIDITY VALUES LOWER TO TO DRY AIR MOVING IN. THE INCREASE IN GUSTY WINDS COMBINED WITH THE RH LEVELS BELOW 15 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
2 follow-up statements
000 WWUS85 KLKN 092204 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 304 PM PDT SAT AUG 9 2008 NVZ451-100300- /O.CON.KLKN.FW.W.0009.000000T0000Z-080810T0300Z/ HUMBOLDT COUNTY- 304 PM PDT SAT AUG 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 451 - HUMBOLDT COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM IS MOVING ACROSS THE NORTHERN PORTION OF THE STATE THIS AFTERNOON BRINGING INCREASED WINDS. RELATIVE HUMIDITY VALUES ARE ALSO BELOW 15 PERCENT AS VERY DRY AIR MOVES IN. THE INCREASE IN GUSTY WINDS COMBINED WITH THE LOW RH LEVELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JMG
000 WWUS85 KLKN 100302 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 802 PM PDT SAT AUG 9 2008 NVZ451-100415- /O.EXP.KLKN.FW.W.0009.000000T0000Z-080810T0300Z/ HUMBOLDT COUNTY- 802 PM PDT SAT AUG 9 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING FOR HUMBOLDT COUNTY WILL BE ALLOWED TO EXPIRE AT 8 PM PDT THIS EVENING. RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT...HOWEVER WIND GUSTS HAVE SUBSIDED. $$ ROOD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 8, 4:00 PM PDT, 12 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 4:00 PM PDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 400 PM PDT FRI AUG 8 2008 .SYNOPSIS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE WEEKEND...MAINLY ACROSS EASTERN NEVADA...BEFORE DRIER AIR MOVES INTO THE AREA ON SUNDAY. DRIER WEATHER IS EXPECTED NEXT WEEK WITH SLIGHTLY ABOVE NORMAL TEMPERATURES. && .SHORT TERM...TONIGHT THROUGH SUNDAY...CURRENT RADAR LOOP SHOWS STRONG TSTORMS CONTINUING TO DEVELOP AND PUSH NORTHEAST MAINLY ACROSS NE NV IN ELKO COUNTY...WITH SOME ACTIVITY ACROSS EUREKA AND NRN WHITE PINE COUNTIES. FURTHER SOUTH AND WEST...SOME DRIER AIR IS PUSHING INTO NV FROM THE SOUTHWEST...LIMITING CONVECTION THIS AFTERNOON OVER HUMBOLDT COUNTY AND SOUTH OF HIGHWAY 50 ACROSS CNTRL NV. EXPECT ACTIVITY TO CONTINUE INTO TONIGHT ACROSS ERN NV AS JET ENERGY REMAINS OVER THE AREA...BUT COVERAGE SHOULD BE ISOLD AT BEST. INCREASED LOW TEMPS ACROSS ERN NV DUE TO SOME CLOUD COVER REMAINING OVER THE AREA. FOR THE WEEKEND...MODELS SHOW DRIER AIR FINALLY PUSHING INTO ERN NV ON SATURDAY. HOWEVER...MODELS STILL SHOW SOME MOISTURE REMAINING OVER NE NV AND SOME LIMITED MIDLEVEL MOISTURE PUSHING INTO CNTRL NV SATURDAY AFTERNOON AS AN UPPER LEVEL TROUGH PUSHES ACROSS THE WEST COAST. WITH PW/S AROUND TWO THIRDS OF AN INCH AND LI/S AROUND -1C TO -2C...INCREASED POP UP TO 25 PCT ACROSS ALL ZONES BUT HUMBOLDT COUNTY SATURDAY AND SATURDAY EVENING. BY SUNDAY...TROUGH AXIS WILL MOVE INTO THE PAC NORTHWEST WITH MORE OF A GREATER WESTERLY WIND COMPONENT OVER THE AREA...RESULTING IN MORE DRY AIR ADVECTING OVER THE AREA. DECREASED SHOWER AND TSTORMS CHANCES ON SUNDAY AND MAINLY KEPT MENTION OF TSTORMS OVER WHITE PINE COUNTY WITH MODELS SHOWING SOME MOISTURE AND INSTABILITY REMAINING OVER THAT AREA. HIGH TEMPS ARE EXPECTED TO COOL BY A FEW DEGS WITH SOME COOLER AIR PUSHING INTO NRN NV BEHIND THE UPPER LEVEL TROUGH. TT && .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. UPPER RIDGE WILL BUILD OVER THE AREA TO START PERIOD OUT WHICH WILL HELP TO PUSH ANY LINGERING MOISTURE OVER AREA EAST. TEMPERATURES THROUGH THE PERIOD WILL GENERALLY BE SLIGHTLY ABOVE AVERAGE WITH HIGHS IN TE LOW TO MID 90S AND LOWS IN THE UPPER 40S AND 50S. THERE WILL BE A WEAK UPPER LOW/TROUGH MOVING JUST NORTH OF THE AREA AROUND MIDWEEK WHICH COULD COOL TEMPERATURES DOWN ACROSS THIS AREA A FEW DEGREES AND POSSIBLY TRIGGER A FEW ISOLATED THUNDERSTORMS. ANOTHER RIDGE BUILDS OVER THE WESTERN U.S. FOR THE END OF THE WEEK. ECMWF AND GFS HAVE SIMILAR UPPER PATTERNS AT THIS POINT AND GIVEN THE FLOW ALOFT DO NOT THINK MUCH MOISTURE WILL RETURN FROM THE SOUTH LIKE THE ECMWF IS SHOWING SO KEPT POPS JUST BELOW 10 PERCENT ACROSS MUCH OF THE CWA. JMG && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO THE EVENING...BUT SHOULD DIMINISH FROM WEST TO EAST AS DRIER AIR SPREADS INTO THE REGION. BRIEF GUSTY WINDS UP TO 40 MPH...LOCALLY HEAVY RAINFALL...AND MVFR CIGS/VIS ARE POSSIBLE AT ELY AND ELKO THROUGH 02Z. JUST SOME SCT CLOUDS WILL LINGER THROUGH THE OVERNIGHT HOURS ARE EXPECTED. && .FIRE WEATHER...DUE TO STRONG TSTORMS DEVELOPING OVER THE AREA THIS AFTERNOON...WILL KEEP DISCUSSION SHORT. MINOR CONCERN TOMORROW AFTERNOON ACROSS HUMBOLDT COUNTY FOR LOW RH AND GUSTY WINDS. NOT EXPECTING WIDESPREAD GUSTS OVER 30 MPH OVER THE WHOLE COUNTY...SO WILL NOT ISSUE A FIRE WEATHER WATCH. EXPECTING LOCAL GUSTS AROUND 35 MPH ACROSS NORTHERN HUMBOLDT COUNTY SATURDAY AFTERNOON AS A WEAK UPPER LEVEL TROUGH BRUSHES NORTHERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Aug 8, 4:15 PM PDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 415 PM PDT FRI AUG 8 2008 NVZ013-030>037-091100- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 415 PM PDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING... MAINLY ACROSS EASTERN NEVADA. SOME OF THESE THUNDERSTORMS MAY BECOMING STRONG AS THEY MOVE NORTHEAST...WITH LOCAL WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL POSSIBLE. ACTIVITY WILL DISSIPATE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON BEFORE DRIER AIR MOVES INTO THE REGION STARTING ON SUNDAY. MOSTLY SUNNY SKIES AND DRY CONDITIONS ARE EXPECTED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TT
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.